Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 29, 1999, 6:21 PM EDT for Orange County, New York. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1999, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 29, 1999, 8:00 PM EDT
- In force
- 99 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Orange County, NY
The radar
The Albany radar (KENX), 133 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 292222 FFWNYC NYC071-300000- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 621 PM EDT THU JUL 29 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AND SOUTHERN ORANGE COUNTY IN SOUTHEASTERN NEW YORK... * UNTIL 800 PM EDT... * AT 615 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL DOWNPOURS EAST OF GOSHhEN IN THE VICINITY OF MONROE... MOVING SLOWLY SOUTHEAST. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! .END/MCKILLOP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:53 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 2:53 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 253 PM EDT THU JUL 29 1999 UNSETTLD SUMMER TIME WX. CUD GET SCT SHWRS/TSTMS RMNDR OF TDY AND FRI AFTN. NEXT BEST CHC IS WITH RELATIVELY STG CDFNT SUN. MOST OF THE ENERGY CONFIND N OF FA...BUT CUD STIR UP SOME PRETTY STOUT CELLS. WL KICK UP POPS FOR 2ND PD...FAN/FWC TEMPS SEEM OK AND WL BE ACCEPTD WITH SOME MODIFICATIONS. WRKZFP IN AFOS SHORTLY. .NYC/OKX...NONE. WOOLDRIDGE
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.